MAUDE Adverse Event Report: SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 63595-100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device depicted in the radiograph as loose from the left rod was returned for evaluation.The left device is intact with no damage and meets specifications.The returned device from the right side has tulip head that has disassembled from the shank.The marring/damage suggest the disassociation maybe the result of a prying force.The complaint was confirmed.Both devices meet dimensional specifications.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.).Root cause or specific failure mode cannot be determined.Labeling review notes: "possible adverse events disassembly, bending, and/or breakage of any or all of the components.Loss of fixation".
 
Event or Problem Description
Patient received a spinal fusion surgery with bilateral fixation from t9-pelvis.Initial surgery date was (b)(6) 2020.On (b)(6) 2020 radiographs depicted the left iliac screw loose from the rod and the right tulip disassociated from the right shank head.Revision surgery on (b)(6) 2020 replaced both screws and added secondary pelvic screws as well as satellite cocr rods.

Brand Name
MERCURY
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad, ca
MDR Report Key10298844
Report Number3004893332-2020-00006
Device Sequence Number2655625
Product Code NKB
UDI-Device Identifier00840606102117
UDI-Public00840606102117
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63595-100
Device Lot Number191890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight122